Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Wilmington, NC

July 3, 2016Darlington County, Florence County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 3, 2016, 3:17 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2016, 3:17 PM EDT (19:17 UTC)
Expired
Jul 3, 2016, 3:47 PM EDT
In force
30 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Darlington County, SC, Florence County, SC

The radar

The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 3:23 PM EDTTSTM WND DMG1 Sse Vaughans Crossroa, SCREPORT OF TREE DOWN AT THE INTERSECTION OF UNA RD AND LEE STATE PARK RD. TIME ESTIMATED BY RADAR.
Jul 3, 3:23 PM EDTTSTM WND DMG2 Nnw Carters Crossroad, SCREPORT OF TREE DOWN ON MILL BRANCH ROAD. TIME ESTIMATED BY RADAR.
Jul 3, 3:23 PM EDTTSTM WND DMG2 Wsw Wilkes Crossroads, SCREPORT OF TREE DOWN AT THE INTERSECTION OF NEWMAN SWAMP RD AND WINDHAM TOWN RD. TIME ESTIMATED BY RADAR.
Jul 3, 3:30 PM EDTTSTM WND DMG2 W Lamar, SC1/2 MILE BY 6 MILE SWATH OF STRAIGHTLINE WIND DAMAGE TO TREES... ENDING APPROXIMATELY 1.5 MILES WEST OF LAMAR. THE MAJORITY OF TREES WERE SNAPPED 15 TO 30 FEET ABOVE GROUND LEVEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS52 KILM 031917
SVRILM
SCC031-041-032015-
/O.NEW.KILM.SV.W.0049.160703T1917Z-160703T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 317 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAMAR...OR 9
  MILES SOUTHEAST OF BISHOPVILLE...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE...DARLINGTON...TIMMONSVILLE...LAMAR...QUINBY...
  FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...SARDIS...
  NEW HOPE...EVERGREEN...FRIENDFIELD...MARS BLUFF...CLAUSSEN...
  EFFINGHAM...CARTERSVILLE...OATS...COWARD...
  HEALTH SOUTH REHABILITATION HOSPITAL...
  MCLEOD REGIONAL MEDICAL CENTER...
  CAROLINAS HOSPITAL SYSTEM AND CAROLINAS HOSPITAL SYSTEM - CEDAR
  TOWER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3420 8011 3423 8011 3426 8013 3432 7966
      3430 7966 3429 7960 3390 7963 3398 7991
      3399 7989 3401 7991 3404 7999 3408 8003
      3409 8008 3416 8016
TIME...MOT...LOC 1917Z 270DEG 19KT 3415 8010 

HAIL...0.88IN
WIND...60MPH
 
$$

RGZ
1 follow-up statement
148 
WWUS52 KILM 031947
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
347 PM EDT SUN JUL 3 2016

SCC031-041-031957-
/O.CAN.KILM.SV.W.0049.000000T0000Z-160703T2015Z/
FLORENCE SC-DARLINGTON SC-
347 PM EDT SUN JUL 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLORENCE AND
SOUTHEASTERN DARLINGTON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3420 8011 3423 8011 3426 8013 3432 7966
      3430 7966 3429 7960 3390 7963 3398 7991
      3399 7989 3401 7991 3404 7999 3408 8003
      3409 8008 3416 8016
TIME...MOT...LOC 1945Z 270DEG 19KT 3415 7991 

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:17 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 3, 2:17 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Wilmington NC
217 PM EDT SUN JUL 3 2016

.SYNOPSIS...
Summertime heat and humidity will continue to build making it
increasingly uncomfortable this week. The high heat will help
generate some strong thunderstorms this afternoon and into
tonight. The Bermuda High will strengthen across the eastern
Carolinas this week as a weak cold front meanders to our north
early in the week before dissipating.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1100 AM Sunday...Several factors to consider with two main
hazards, one being the heat and the other being the risk for
strong thunderstorms, a few of which may become severe.

The last of the nocturnal convection that moved by to our N
through the overnight has finally moved offshore of the outer
banks. There was still some shower and thunderstorm activity about
100 miles E and SE of Bald Head Island, moving away from the area.

Strong heating today will re-energize old outflow boundaries from
the convection that occurred last night. The developing seabreeze
is also expected to focus low-level moisture/lift and this will be
an area where storms will focus later this afternoon. However,
similar to Saturday, the synoptic front may help to focus the best
moisture and lift and this is also where a differential heating
boundary has developed with thicker clouds on the north side of
the boundary and thinning or clear skies to the S.

Instability will again be high today with afternoon mixed layer
CAPE values on the order of 2000 to 2500 J/kg and upwards of 3000
J/kg. The mid-levels have cooled ever so slightly while the low-
level inverted-V profile is very pronounced. Precipitable water
levels are about as high as they get, 2.25/2.3 inches, and so
there is plenty of moisture and energy to tap and there are
mechanisms to provide sufficient lift.

The main risk with these thunderstorms, given the sluggish storm
motions, will be minor flooding and this will be especially true
across our NW zones where torrential rainfall did occur last eve.
Also, prolific lightning should accompany thunderstorms and it is
a holiday weekend with many outdoors. The risk for strong to
possibly damaging winds is possible in the deepest and most
persistent cells given soundings and heavy precipitation loading.
Finally, since mid-level temps have cooled ever so slightly and
wet bulb zero heights have come down a notch, the risk for at
least some hail is not as low as in recent days.

Given this information, we have raised POPS to high chance or
likely across a good portion of the area with the risk continuing
into tonight...and well into the night in some locations. We have
also added several hazards to the gridded forecast which are now
included in the ZFP and the HWO.

The heat is also a concern and the first Heat Advisory of the
season has been issued for a portion of our FA, our South
Carolina zones. The afternoon ground truth heat index values will
be largely dependent on how soon the convection and its associated
cloudcover blossom/expand across the area, but our South
Carolina counties have the best chance of verifying a Heat
Advisory. We are expecting the heat index to reach up to 102 to
104 degrees across North Carolina and 104 to 106 across South
Carolina. The Heat Advisory is valid til 6 pm. High temps today
will be in the mid 90s with lower 90s very near the coast and
upper 80s at the immediate beach front. Warm and muggy tonight
with lows in the mid and upper 70s.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Strengthening ridge over the western
Atlantic in combination with a stalled front over the interior
Carolinas will keep a very warm and moist southwesterly flow in at
the lowest levels through the period. Resulting moist and
moderately unstable airmass will keep in the chance for scattered
mainly diurnally driven convection in through the short term, with
any passing short waves further enhancing development.

Daytime temperatures will be above normal, with a gradual warming
trend from Monday to Tuesday. Maximum temperatures well in the 90s
combined with dewpoints in the mid 70s for both days will lead to
heat index values exceeding 105F in many or most locations. It is
likely that Heat Advisories will be issued for both days, with
Tuesday being the hottest. Lows will be unseasonably warm for both
nights, mostly in the upper 70s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 AM Sunday...The extended looks hot with southwest to
west flow and increasing H85 temperatures through the end of the
week. As a result, expect highs in the mid to upper 90s across the
forecast area. These temperatures are a couple categories above
normal and many areas could get close to Heat Advisory thresholds
each afternoon. Although the guidance trends toward lower pops
Fri-Sat think each day/evening will have the potential for
scattered convection given weakness in the height field persisting
aloft.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 18Z...Several sfc features will provide the initiation of
convection as well as sustaining it into the mid to late evening.
A stalled sfc front oriented east to west across central NC, a
central NC and SC trof axis likely from differential heating, the
sea breeze and finally collisions of outflow boundaries. Have
tried to highlight tempo thunder groups for the best times to
observe convection across the various terminals. With the sea
breeze pushing inland and attm just enhanced cu along it, the
coastal terms may not observe much convection this aftn. However,
they may see activity during the evening when better organized
convection inland progresses to the ene. The convective activity
to be more organized and stronger than Sat and as a result have
included tstrm winds of vrb20g40kt. With PWs 2+ inches, a direct
hit from one of these tstorms will bring down vsby to less than
1sm at times in heavy rain. Look for the activity to finally
dissipate or move NE of the FA by midnight tonight. For July 4th
daytime, tstorm activity to commence around noon for the coastal
terms and thus identified with a PROB30 group.

Winds will mainly run sw at 5 to 10 kt inland and ssw around
15 kt with gusts up to 19 kt at the coast this aftn thru this
evening. Models are trying to push the stalled frontal boundary
southward tonight but may be a reflection of the outflows from the
days/evenings convection. Will try to work this across the inland
terminals. During the pre-dawn hrs, winds will veer to the sw-wsw
at 5 kt or less. Fog and low ceilings are again possible overnight
but too early to commit to IFR/LIFR dominate conditions.

EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR from
scattered convection each day. Possible brief MVFR/IFR from
fog or low ceilings each morning.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1100 AM Sunday...A Bermuda High will begin to build across
the waters and this will keep a front stalled N of the waters
through the period. A seabreeze circulation and strong heating
will tighten the pressure gradient and this will increase
sustained wind speeds to 15 to 20 kt this afternoon and eve. These
winds will begin to relax overnight as the seabreeze circulation
breaks down. The wind direction will back to SSW across the very
near shore waters as the seabreeze develops and moves inland later
this afternoon and this eve. Seas will be 3 to 5 ft.

Thunderstorms are expected to develop along the seabreeze this
afternoon and the prevailing flow will take them east. The
coverage of thunderstorms should be greatest across the waters
tonight. Mariners should expect strong gusty winds, torrential
downpours which will result in greatly reduced visibility and
frequent cloud to sea lightning.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 300 AM Sunday...Winds will be southwesterly through the
short term as high pressure maintains its hold over the western
Atlantic. A cold front will remain stalled over the Central
Carolinas through the period. Expect winds maintain in the 10 to
15 kt range on Monday, increasing to 15 to 20 kts on Monday night
as high pressure strengthens over the western Atlantic. Seas of
around 3 ft on Monday will increase to 3 to 5 ft on Monday night,
possibly necessitating exercise caution headlines. Conditions on
Tuesday will mirror those developing on Monday night.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
As of 300 AM Sunday...Inland troughing and high pressure far off
the FL/GA coast will result in southwesterly flow across the
coastal waters off southeast NC and northeast SC. Speeds will
likely be in the 10 to 15 knot range peaking toward the higher end
each afternoon and evening as a result of the resultant sea breeze
circulation. The southwesterly fetch will lead to 3 to 4 ft seas,
to around 2 to 3 ft inshore of the east facing beaches.

&&

.TIDES/COASTAL FLOODING...
As of 1100 AM Sunday...Minor coastal flooding is expected across
portions of the lower Cape Fear River this eve. The downtown
Wilmington tide gauge is expected to reach around 6.0 ft MLLW at
10 pm. A Coastal Flood Advisory has been issued for this event.
The new moon will occur on Monday. Minor coastal flooding is
expected to occur with the nighttime high tide into mid week.

At the beaches, tidal departures do not look quite large enough to
warrant Coastal Flood Advisories. However, water is expected to
come up well onto the beaches during the eve high tide through
Monday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 6 PM EDT this evening for SCZ017-023-024-
     032-033-039-053>056.
     Heat Advisory from noon to 7 PM EDT Monday for SCZ017-023-024-
     032-033-039-053>056.
NC...Heat Advisory from noon to 7 PM EDT Monday for NCZ087-096-099-
     105>110.
     Coastal Flood Advisory from 8 PM this evening to midnight EDT
     tonight for NCZ107.
MARINE...None.

&&

SYNOPSIS...RJD
NEAR TERM...RJD
SHORT TERM...REK
LONG TERM...SRP
AVIATION...DCH
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, Jul 3, 10:08 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1008 AM EDT SUN JUL 3 2016

SCZ017-023-024-032-033-039-053-055-041415-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
1008 AM EDT SUN JUL 3 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

NCZ087-096-099-105-109-041415-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-
1008 AM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL BE UP TO 102 TO 104 DEGREES THIS AFTERNOON.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

NCZ106-108-041415-
COASTAL PENDER-COASTAL NEW HANOVER-
1008 AM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDICES WILL BE AROUND 100 DEGREES THIS AFTERNOON.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

SCZ056-041415-
COASTAL GEORGETOWN-
1008 AM EDT SUN JUL 3 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

SCZ054-041415-
COASTAL HORRY-
1008 AM EDT SUN JUL 3 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   HEAT ADVISORY.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

NCZ110-041415-
COASTAL BRUNSWICK-
1008 AM EDT SUN JUL 3 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

HEAT INDICES WILL BE AROUND 100 DEGREES THIS AFTERNOON.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

THE EVENING HIGH TIDE WILL BE ELEVATED...BUT IS EXPECTED TO REMAIN
BELOW MINOR COASTAL FLOOD THRESHOLDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EVENING HIGH TIDE WILL BE ELEVATED AGAIN MONDAY NIGHT.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

NCZ107-041415-
INLAND NEW HANOVER-
1008 AM EDT SUN JUL 3 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HEAT INDICES WILL BE AROUND 100 DEGREES THIS AFTERNOON.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND
GUSTY WINDS ARE EXPECTED TO BE SCATTERED ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR COASTAL FLOODING ALONG PORTIONS OF THE LOWER CAPE FEAR RIVER
IS LIKELY DURING THE NIGHTTIME HIGH TIDE EARLY NEXT WEEK.

HEAT ADVISORIES MAY BE REQUIRED FOR SEVERAL DAYS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

AMZ250-252-254-256-041415-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1008 AM EDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE EXPECTED ACROSS THE WATERS. THESE STORMS
WILL CONTAIN STRONG GUSTY WINDS...TORRENTIAL RAIN AND FREQUENT
LIGHTNING. THE BEST COVERAGE OF STORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ON AN ISOLATED BASIS.

27

In the hours before

Special weather statement, Jul 3, 1:58 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
158 PM EDT SUN JUL 3 2016

SCZ017-031845-
MARLBORO SC-
158 PM EDT SUN JUL 3 2016

...SPECIAL WEATHER STATEMENT FOR NORTHERN MARLBORO COUNTY UNTIL 245
PM EDT...

AT 157 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WALLACE...OR 8 MILES NORTH OF CHERAW...MOVING EAST
RIGHT ALONG THE NORTHERN BORDER OF MARLBORO COUNTY AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...WALLACE...CHAVISTOWN AND TATUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7968 3462 7945 3454 7950 3464 7980
      3466 7982 3466 7983 3469 7987 3474 7989
      3477 7993 3480 7993
TIME...MOT...LOC 1757Z 288DEG 16KT 3482 7985

RGZ
Special weather statement, Jul 3, 2:56 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT SUN JUL 3 2016

SCZ017-031945-
MARLBORO SC-
256 PM EDT SUN JUL 3 2016

...SPECIAL WEATHER STATEMENT FOR MARLBORO COUNTY UNTIL 345 PM EDT...

AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR CHAVISTOWN...OR 7 MILES SOUTHEAST OF
CHERAW...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...CHAVISTOWN...DUNBAR...BROWNSVILLE...
WALLACE...BLENHEIM AND TATUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7968 3462 7945 3434 7961 3444 7975
      3447 7975 3447 7973 3449 7972 3450 7973
      3450 7975 3452 7976 3450 7977 3449 7981
      3451 7983 3460 7981 3461 7978 3465 7980
      3469 7987 3474 7989 3477 7993 3481 7993
TIME...MOT...LOC 1855Z 288DEG 19KT 3461 7982

RGZ
Special weather statement, Jul 3, 2:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
258 PM EDT SUN JUL 3 2016

NCZ087-031945-
ROBESON NC-
258 PM EDT SUN JUL 3 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL ROBESON COUNTY UNTIL 345 PM
EDT...

AT 257 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WAKULLA...OR NEAR RED SPRINGS...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...MAXTON...ST. PAULS...SMITHS...
HOWELLSVILLE...TOLARSVILLE...BUIE...ROBESON COMMUNITY COLLEGE...
SHANNON...WAKULLA...PROSPECT...BARKER TEN MILE...RAEMON...
RENNERT AND SOUTHEASTERN REGIONAL MEDICAL CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 202 AND
201...AND BETWEEN MILE MARKERS 192 AND 200.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 16 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7891 3474 7886 3468 7880 3460 7883
      3464 7944 3467 7943 3477 7933 3482 7936
      3484 7935 3483 7919 3485 7917
TIME...MOT...LOC 1857Z 276DEG 25KT 3477 7927

RGZ
Special weather statement, Jul 3, 3:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
313 PM EDT SUN JUL 3 2016

SCZ023-032-032000-
FLORENCE SC-DARLINGTON SC-
313 PM EDT SUN JUL 3 2016

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE AND SOUTH
CENTRAL DARLINGTON COUNTIES UNTIL 400 PM EDT...

AT 311 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAMAR...OR 8 MILES SOUTHEAST OF BISHOPVILLE...MOVING EAST AT 20
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DARLINGTON...TIMMONSVILLE...LAMAR...DARLINGTON RACEWAY...SARDIS...
CARTERSVILLE AND OATS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 146 AND 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3420 8011 3423 8011 3426 8013 3433 7984
      3397 7985 3398 7991 3399 7989 3401 7991
      3404 7999 3408 8003 3409 8008 3413 8013
      3416 8016
TIME...MOT...LOC 1911Z 270DEG 19KT 3415 8014

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:12 AM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more15 hr
Jul 3, 1:58 PM EDTSpecial Weather StatementILMMarlboro47 min
Jul 3, 2:56 PM EDTSpecial Weather StatementILMMarlboro49 min
Jul 3, 3:13 PM EDTSpecial Weather StatementILMDarlington47 min
Jul 3, 3:30 PM EDTSpecial Weather StatementILMDarlington, Marlboro45 min
Jul 3, 3:34 PM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more51 hr
Jul 3, 3:50 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro28 min
Jul 3, 5:45 PM EDTSpecial Weather StatementILMWilliamsburg45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.